Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 247, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jul 20, 2005, 7:17 PM CDT for Furnas County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2005, 7:17 PM CDT (00:17 UTC)
- Expired
- Jul 20, 2005, 8:01 PM CDT
- In force
- 44 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Furnas County, NE
The radar
The Grand Island radar (KUEX), 126 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 757 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 3650 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:22 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jul 20, 3:22 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 322 PM CDT WED JUL 20 2005 .DISCUSSION...MAIN CONCERNS ARE VERY HOT TEMPERATURES AND SEVERAL CHANCES FOR PRECIPITATION. AS OF 230 PM THE REGION WAS UNDER AN AREA OF LOW PRESSURE AT THE SURFACE AND CONDITIONS WERE VERY HOT AND STICKY. ALOFT...AN UPPER LEVEL RIDGE WAS CENTERED OVER THE FOUR CORNERS AREA OF THE DESERT SOUTHWEST. A DRY LINE WAS POSITIONED ACROSS WESTERN NEBRASKA DESCENDING DOWN INTO WESTERN KANSAS WITH 70 DEGREE DEWPOINTS TO THE EAST WHILE DEWPOINTS WERE ONLY IN THE 30S WEST OF THE DRY LINE ACROSS MUCH OF THE HIGH PLAINS. A FEW ISOLATED THUNDERSTORMS WILL FIRE WEST OF OUR AREA THIS EVENING ACROSS WESTERN NEBRASKA...EASTERN COLORADO...AND NORTHWESTERN KANSAS. THESE STORMS WILL NOT LIKELY PROGRESS EAST FAR ENOUGH TO REACH OUR CWA. THE 850MB LOW LEVEL JET WILL HELP TO KICK OFF A FEW THUNDERSTORMS LATE TONIGHT ACROSS FAR EASTERN NEBRASKA AND WESTERN IOWA AGAIN MISSING OUR CWA. THEREFORE...THUNDERSTORMS SEEM UNLIKELY ACROSS OUR CWA TONIGHT. HOWEVER...NOSE OF LOW LEVEL JET WILL BE POSITIONED RIGHT OVER OUR CWA THURSDAY NIGHT AND THUNDERSTORMS SEEM MORE AND MORE LIKELY DURING THIS PERIOD. THEREFORE...HAVE INCREASED POPS FOR THURSDAY NIGHT. THE WEEKEND SHOULD JUST BE HOT AND DRY WITH UPPER LEVEL RIDGING ALOFT. HEAT ADVISORY CRITERIA WILL ALMOST BE REACHED BUT NIGHT TIME LOWS SHOULD BE JUST LOW ENOUGH TO AVOID MEETING ALL OF THE ADVISORY CRITERIA. NEXT SHORT WAVE TRACKS ACROSS THE NORTHERN PLAINS MONDAY NIGHT INTO TUESDAY WITH A COLD FRONT SWINGING THROUGH THE AREA. THE FRONT WILL BE A FOCAL POINT FOR CONVECTION AND WILL ALSO BRING RELIEF FROM THE VERY HOT TEMPERATURES. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && WESELY
Hazardous weather outlook, Jul 20, 11:02 AM CDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1102 AM CDT WED JUL 20 2005 NEZ039>041-046>049-211200- GREELEY NE-HOWARD NE-MERRICK NE-NANCE NE-POLK NE-SHERMAN NE- VALLEY NE- 1102 AM CDT WED JUL 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT INDICES WILL REACH 95 TO 100 DEGREES LATE THIS AFTERNOON AND EARLY THIS EVENING. ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT. THERE IS AN OUTSIDE CHANCE FOR SEVERE WEATHER WITH QUARTER SIZE HAIL AND 60 MPH WIND THUNDERSTORM GUSTS THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PROLONGED HOT WEATHER IS FORECAST THROUGH THE WEEKEND. HEAT INDICES ARE FORECAST TO REACH 95 TO 100 DEGREES DURING THE AFTERNOON AND EVENING HOURS. SMALL CHANCES FOR THUNDERSTORMS EXIST THURSDAY NIGHT. AT THIS TIME...THE POTENTIAL FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWER CASE) KSZ005>007-017>019-NEZ060>064-072>077-082>087-211200- ADAMS NE-BUFFALO NE-CLAY NE-DAWSON NE-FILLMORE NE-FRANKLIN NE- FURNAS NE-GOSPER NE-HALL NE-HAMILTON NE-HARLAN NE-JEWELL KS- KEARNEY NE-MITCHELL KS-NUCKOLLS NE-OSBORNE KS-PHELPS NE-PHILLIPS KS- ROOKS KS-SMITH KS-THAYER NE-WEBSTER NE-YORK NE- INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE... KEARNEY...LEXINGTON...PHILLIPSBURG AND YORK 1102 AM CDT WED JUL 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT INDICES WILL REACH 100 TO 105 DEGREES LATE THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PROLONGED HOT WEATHER IS FORECAST THROUGH THE WEEKEND. HEAT INDICES ARE FORECAST TO REACH 100 TO 105 DEGREES DURING THE AFTERNOON AND EVENING HOURS. AN OUTSIDE CHANCE FOR THUNDERSTORMS EXIST THURSDAY NIGHT. AT THIS TIME...THE POTENTIAL FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWER CASE) FAY
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:39 PM CDT | Severe Thunderstorm Warning | GID | Harlan | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.